Alert archive / Florida / Gale Warnings in 2009
Gale Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at May 19, 2009, 9:57 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 9:57 PM EDT (01:57 UTC)
- Expired
- May 20, 2009, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
426 WHUS72 KMLB 200157 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 957 PM EDT TUE MAY 19 2009 AMZ550-552-570-572-201600- /O.NEW.KMLB.GL.W.0002.090520T0157Z-090520T1400Z/ /O.EXT.KMLB.SC.Y.0081.000000T0000Z-090522T0200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 957 PM EDT TUE MAY 19 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM WEDNESDAY TO 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM WEDNESDAY TO 10 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS FOR NORTHEAST WINDS OF 20 TO 30 KNOTS AND SEAS TO 7 FEET OR HIGHER THROUGH WEDNESDAY. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. A GALE WARNING MEANS THAT FREQUENT GUSTS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ555-575-201600- /O.CON.KMLB.SC.Y.0081.000000T0000Z-090522T0200Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 957 PM EDT TUE MAY 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS FOR WINDS TO 25 KNOTS OR GREATER THROUGH THURSDAY. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$
1 follow-up statement
262 WHUS72 KMLB 200814 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 414 AM EDT WED MAY 20 2009 AMZ550-552-570-572-201400- /O.CON.KMLB.GL.W.0002.000000T0000Z-090520T1400Z/ /O.EXT.KMLB.SC.Y.0081.000000T0000Z-090522T1400Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 414 AM EDT WED MAY 20 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE SMALL CRAFT ADVISORY IS FOR NORTHEAST WINDS OF 20 TO 30 KNOTS AND SEAS TO 7 FEET OR HIGHER THROUGH WEDNESDAY. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. A GALE WARNING MEANS THAT FREQUENT GUSTS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ555-575-201400- /O.EXT.KMLB.SC.Y.0081.000000T0000Z-090522T1400Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 414 AM EDT WED MAY 20 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS FOR WINDS TO 25 KNOTS OR GREATER THROUGH THURSDAY. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ 52
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at May 19, 3:30 PM EDT, 6 hours 27 minutes earlier.
Area forecast discussion, May 19, 3:30 PM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT TUE MAY 19 2009
.DISCUSSION...
...WIDESPREAD RAINFALL WILL CONTINUE OVER THE AREA THROUGH AT LEAST
EARLY THURSDAY WITH FLOODING POSSIBLE...
...INCREASING ONSHORE WINDS EXPECTED...ESPECIALLY NEAR THE COAST AND
OVER THE ADJACENT ATLANTIC...
TONIGHT/WEDNESDAY...WEATHER SCENARIO REMAINS COMPLEX WITH AREA OF
LOW PRESSURE DEEPENING OVER SOUTHERN FLORIDA AND A BROADER AREA OF
LOW PRESSURE FARTHER SE...TO THE NORTH OF CUBA. MODELS STILL ARE
NOT HAVING A GOOD GRASP ON PLACEMENT/MOVEMENT/STRENGTH OF THIS
SYSTEM WHICH LEAVES UNCERTAINTIES IN THE FORECAST ESPECIALLY IN THE
QPF AND WIND FIELDS. KEPT HIGHEST QPF AMOUNTS NEAR THE COAST WHERE
STRONG EASTERLY WINDS WILL ENHANCE CONVERGENCE AND RAINFALL AMOUNTS.
CURRENT MSAS ANALYSIS SHOWS PRESSURE GRADIENT IS TIGHTENING OVER THE
NORTH WHICH SHOULD PICK UP WINDS LATE THIS AFTERNOON INTO TONIGHT
WITH BREEZY E/NE WINDS UP TO 15 TO 20 MPH...CONTINUING INTO
TOMORROW. WITH MOIST AIRMASS REMAINING IN PLACE OVER THE AREA WILL
KEEP WIDESPREAD SHOWERS IN THE FORECAST WITH POPS UP TO 80-90
PERCENT INTO WEDNESDAY. THICK CLOUD COVER AND COOLER TEMPS WILL KEEP
TSTORM POTENTIAL LOW WITH ONLY ISOLATED STORMS DEVELOPING. TEMPS
LOOK TO REMAIN PRETTY STEADY WITH LOWS SIMILAR TO CURRENT AFTERNOON
TEMP VALUES IN THE MID/UPPER 60S...EXCEPT LOW 70S ALONG THE COAST
SOUTH OF THE CAPE. UNDERCUT MAV TEMPS FOR TOMORROW WITH HIGHS IN THE
MID/UPPER 70S...HOWEVER IF CLOUD COVER REMAINS PERSISTENT OVER THE
ENTIRE AREA COULD BE EVEN COOLER.
WED NGT-THU NGT...LATEST SUITE OF MODEL GUIDANCE IN PRETTY GOOD
AGREEMENT...THOUGH THERE CONTINUE TO BE SOME DIFFS IN THE DETAILS OF
THE WIND/MASS FIELDS. WHERE THERE WERE DIFFS...GNRLY FOLLOWED THE
UKM/ECM SOLNS. DEEP LYR STACKED LOW WILL VERY SLOWLY TRUDGE OFF TWD
THE WEST WHILST SLOWLY WEAKENING. SFC LOW CTR ONLY DRIFTS W TO WNW
FROM THE ERN TO THE CTRL GOMEX THRU 12Z FRI. ALTHOUGH THERE IS SOME
DIFFERENCE IN THE EXTENT TO WHICH THE DEEPEST MOISTURE PIVOTS NWD...
ECFL WILL REMAIN IN A VERY HIGH PWAT AIR MASS UNDER BRISK ONSHORE
FLOW. SHOULD SEE A DECREASE IN RAINFALL COVERAGE/INTENSITY LATE THU
INTO THU NGT AS THE SLOWLY WEAKENING LOW GETS A BIT FARTHER AWAY
FROM THE STATE. HAVE BUMPED UP POPS A BIT OVER MAV GUIDANCE...AS IT
SEEMS TO BE TRENDING UPWARD IN THE LATER PDS WITH EACH SUCCESSIVE
CYCLE.
FRI-MON...(PREV) ONCE ANY LINGERING EFFECTS FROM LOW PRESSURE AREA
WANE LATE THIS WEEK...EC FL WILL TRANSITION INTO PATTERN TYPICAL OF
SUMMERTIME...WITH SCATTERED SHRA/TSRA EACH DAY LARGELY DRIVEN BY
DAYTIME HEATING AND DEVELOPMENT OF MESOSCALE BOUNDARIES. NO SIG
CHANGES TO ONGOING FORECAST IN THIS TIME FRAME.
&&
.AVIATION...WIDESPREAD SHRA/ISO TSRA ACTIVITY WILL CONTINUE INTO
TOMORROW WITH MVFR CONDS...TEMPO IFR...OCCURRING OVER ALL OF THE
AREA.
&&
.MARINE...WINDS AT BUOY 41009 ARE STILL ONLY AT 17-20 KTS BUT
FURTHER DEEPENING AND WESTWARD MOVEMENT OF THE LOW PRESSURE SYSTEM
SOUTH OF THE AREA WILL CONTINUE TO INCREASE WINDS OUT OF THE E/ESE
WITH 20-25 KTS NEARSHORE AND 25-30 KTS OFFSHORE TONIGHT AND
TOMORROW. LONG EASTERLY FETCH COMBINED WITH THE STRONG WINDS WILL
KEEP SEAS QUITE HIGH AROUND 6-9 FT NEARSHORE AND UP TO 10-15FT
OFFSHORE THROUGH THU. WILL LKLY NEED TO EXTEND CFW FOR HIGH SURF
THROUGH WED GIVEN ANTICIPATED INCRSG TREND IN WINDS/SEAS OVERNIGHT
INTO WED. MAY NEED TO DO ISSUE AN SCA FOR SEAS A BIT BEYOND CURRENT
00Z FRI SCA EXPIRATION AS THERE WILL LKLY BE A LINGERING MDT-LARGE
ERLY SWELL GENERATED BY HTE PERSISTENT LONG FETCH OF BRISK
ONSHORE FLOW.
&&
.HYDROLOGY...BEST CHANCES FOR HEAVY AND PERSISTENT RAINFALL WILL
CONTINUE TO BE ALONG THE COAST AND OVER THE AREA NORTH AND WEST OF
THE I-4 CORRIDOR WHERE STRONG ONSHORE FLOW WILL ENHANCE CONVERGENCE
ALONG THE COAST WITH MODERATE TO HEAVY SHOWERS AND RAINBANDS
CONTINUING. THESE AREAS HAVE ALREADY SEEN PLENTY OF RAIN...
ESPECIALLY OVER VOLUSIA AND INTO NORTHERN LAKE COUNTY WHERE 5 TO
8 INCHES WAS OBSERVED ACROSS MANY AREAS SINCE YESTERDAY. AN AREAL
AVG OF ADDITIONAL 2 TO 4 INCHES ARE POSSIBLE INTO TOMORROW WHICH
WOULD LIKELY CAUSE FLOODING CONCERNS...OR AGGRAVATE ANY FLOODING
THAT DEVELOPS THIS AFTN/EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 74 69 78 / 90 80 90 80
MCO 65 77 68 83 / 90 80 70 70
MLB 70 77 72 81 / 90 80 70 80
VRB 71 78 72 82 / 90 80 60 80
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY MORNING FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-NORTHERN BREVARD.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....CRISTALDIHazardous weather outlook, May 19, 10:49 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1049 AM EDT TUE MAY 19 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1049 AM EDT TUE MAY 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A STORM SYSTEM DEVELOPING SOUTH OF THE AREA WILL MAINTAIN HIGH MOISTURE OVER THE CENTRAL PENINSULA TODAY. EXTENSIVE CLOUD COVER WILL LIMIT HEATING THIS AFTERNOON BUT A ELEVATED TROUGH WILL COMBINE WITH COLD AIR ALOFT FOR ISOLATED STORMS TO DEVELOP ACROSS THE AREA THROUGH TONIGHT. SOME OF THE STORMS WILL BE STRONG WITH THE MAIN THREATS BEING FREQUENT LIGHTNING STRIKES...WIND GUSTS AROUND 40 MPH...AND SMALL HAIL. A BRIEF TORNADO MAY OCCUR AS WELL...MAINLY NEAR THE COAST. ...FLOOD IMPACT... WIDESPREAD RAINFALL WILL OCCUR ACROSS EAST CENTRAL FLORIDA TODAY. SOME OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL HEAVY RAIN THAT WILL RESULT IN PONDING OF WATER ON ROADWAYS. FLOODING PROBLEMS WILL BE MOST NOTICEABLE WHERE HEAVY RAINFALL OCCURRED ON MONDAY...MAINLY ALONG AND NORTH OF THE I-4 CORRIDOR NORTH OF ORLANDO...AND ALONG AND WEST OF THE I-95 CORRIDOR SOUTH OF COCOA. ADDITIONAL RAINFALL AMOUNTS OVER THESE AREAS ARE EXPECTED TO REACH 3 TO 6 INCHES INTO THURSDAY NIGHT AS EASTERLY FLOW CONTINUE TO STREAM MODERATE TO HEAVY RAINBANDS ONSHORE. THEREFORE A FLOOD WATCH IS NOW IN EFFECT ALONG THE COAST AND NORTHERN INTERIOR OF EAST CENTRAL FLORIDA. ...HIGH WIND IMPACT... STRONG EASTERLY WINDS WILL PREVAIL ALONG THE COAST FROM CAPE CANAVERAL NORTHWARD TO FLAGLER BEACH. FREQUENT WIND GUSTS BETWEEN 20 AND 25 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS OVER 35 MPH. A LAKE WIND ADVISORY CONTINUES FOR THIS AREA. ...COASTAL FLOOD IMPACT... STRONG EASTERLY WINDS WITH OCCASIONAL GUSTS TO GALE FORCE WILL DRIVE A MODERATE TO LARGE EASTERLY SWELL INTO FLORIDAS ATLANTIC COAST. THE SWELL WILL GENERATE HIGH SURF CONDITIONS WHICH MAY RESULT IN MINOR BEACH EROSION AROUND THE HIGH TIDE CYCLES. THE NEXT HIGH TIDE WILL OCCUR AFTER 4:30 PM THIS AFTERNOON. ...RIP CURRENT IMPACT... A HIGH RIP CURRENT RISK ALONG AREA BEACHES TODAY. THE RISK WILL BE HIGHEST DURING THE OUTGOING TIDES. ANYONE VISITING THE BEACH TODAY IS URGED TO STAY OUT OF THE WATER. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL MOVE WEST TO SOUTHWEST ACROSS THE LOCAL ATLANTIC WATERS THIS AFTERNOON AND TONIGHT...PRODUCING FREQUENT LIGHTING STRIKES AND WIND GUSTS BETWEEN 35 AND 45 KNOTS. ...WATERSPOUT IMPACT... MARINE THUNDERSTORMS MAY PRODUCE A BRIEF WATERSPOUT OVER THE ATLANTIC AND INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE. ...WIND AND SEA IMPACT... A NORTHEASTERLY WIND SURGE WILL GENERATE A MODERATE TO LARGE SWELL OVER FLORIDAS ATLANTIC WATERS AS A WEAK STORM SYSTEM DEVELOPS OVER CUBA. OCCASIONAL WIND GUSTS TO GALE FORCE ARE EXPECTED...WITH SEAS BUILDING UP TO 9 FEET NEARSHORE AND 12 FEET OFFSHORE. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL AREAS BETWEEN FLAGLER BEACH TO JUPITER INLET OUT TO 60 NAUTICAL MILES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE LOW PRESSURE CENTER OVER CUBA IS FORECAST TO MOVE SLOWLY INTO THE EASTERN GULF OF MEXICO ON WEDNESDAY. STRONG ONSHORE WINDS WILL MAINTAIN TO HAZARDOUS BOATING CONDITIONS THROUGH LATE WEEK. THE LOW PRESSURE SYSTEM ALSO WILL KEEP RAIN CHANCES HIGH THROUGH MID WEEK WITH A CONTINUING THREAT FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/WEITLICH
In the hours before
Special weather statement, May 19, 7:52 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 752 PM EDT TUE MAY 19 2009 FLZ047-147-200030- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 752 PM EDT TUE MAY 19 2009 ...HEAVY RAIN AND STRONG WINDS APPROACHING BREVARD COUNTY... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN WITH EMBEDDED SQUALLS OVER THE ATLANTIC...MOVING WEST AT 40 MPH AND ONSHORE BREVARD COUNTY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIAN HARBOUR BEACH...KENNEDY SPACE CENTER...SATELLITE BEACH...MELBOURNE BEACH... MELBOURNE...PALM BAY...ROCKLEDGE. THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, May 19, 8:21 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 821 PM EDT TUE MAY 19 2009 FLZ047-147-200130- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 821 PM EDT TUE MAY 19 2009 ...STRONG WINDS APPROACHING BREVARD COUNTY COAST FROM THE ATLANTIC... AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS OF 40 TO 50 MPH APPROACHING THE BREVARD COASTLINE. NOAA BUOYS OFFSHORE HAVE RECORDED NUMEROUS GUSTS OF 40 TO 45 MPH. LOCATIONS IN THE PATH OF THESE WINDS INCLUDE COCOA BEACH...INDIAN HARBOUR BEACH...SATELLITE BEACH...MELBOURNE BEACH...MELBOURNE...PALM BAY...ROCKLEDGE. THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. VERY HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND CAUSE TEMPORARY FLOODING OF SOME ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:05 PM EDT | Areal Flood Advisory | MLB | Brevard | 3 hr |
| May 19, 10:30 PM EDT | Areal Flood Warning | MLB | Volusia | 3 hr |
| May 19, 10:52 PM EDT | Special Marine Warning | MLB | 113 min | |
| May 19, 11:35 PM EDT | Tornado Warning | MLB | Lake, Orange, Seminole | 25 min |
| May 20, 12:05 AM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 25 min |
| May 20, 12:40 AM EDT | Special Marine Warning | MLB | 110 min | |
| May 20, 1:11 AM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 2 hr |
| May 20, 1:26 AM EDT | Tornado Warning | MLB | Lake, Seminole, Volusia | 34 min |
| May 20, 2:15 AM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| May 20, 2:32 AM EDT | Special Marine Warning | MLB | 118 min | |
| May 20, 3:17 AM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 118 min |
| May 20, 4:40 AM EDT | Areal Flood Advisory | MLB | Volusia | 110 min |
| May 20, 7:29 AM EDT | Special Marine Warning | MLB | 61 min | |
| May 20, 8:41 AM EDT | Special Marine Warning | MLB | 49 min | |
| May 20, 10:11 AM EDT | Areal Flood Warning | MLB | Volusia | 6 hr |
| May 20, 11:00 AM EDT | Lake Wind Advisory | MLB | Orange, Seminole, Volusia | 9 hr |
| May 20, 11:54 AM EDT | Coastal Flood Advisory | MLB | Volusia | 56 hr |
| May 20, 1:43 PM EDT | High Surf Advisory | MLB | Volusia | 54 hr |
| May 20, 2:04 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 38 min |
| May 20, 2:41 PM EDT | Tornado Warning | MLB | Orange | 34 min |
| May 20, 4:13 PM EDT | Areal Flood Warning | MLB | Volusia | 26 hr |
| May 20, 5:40 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 28 min |
| May 20, 5:49 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 41 min |
| May 20, 6:25 PM EDT | Areal Flood Advisory | MLB | Brevard | 110 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.